Table of Contents Author Guidelines Submit a Manuscript
Neurology Research International
Volume 2014 (2014), Article ID 275064, 5 pages
http://dx.doi.org/10.1155/2014/275064
Research Article

The Outcome of Agitation in Poisoned Patients in an Iranian Tertiary Care University Hospital

1Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran
2Department of Anesthesiology and Critical Care, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran
3Department of Clinical Toxicology, Noor and Ali-Asghar (PBUH) University Hospital, Isfahan University of Medical Sciences, Isfahan, Iran

Received 7 August 2014; Revised 8 September 2014; Accepted 8 September 2014; Published 4 December 2014

Academic Editor: Mamede de Carvalho

Copyright © 2014 Ali Mohammad Sabzghabaee et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Moore and J. A. Pfaff, “Assessment and management of the acutely agitated or violent adult,” UpToDate 2014.
  2. J.-C. Chevrolet and P. Jolliet, “Clinical review: agitation and delirium in the critically ill—significance and management,” Critical Care, vol. 11, no. 3, article 214, 2007. View at Publisher · View at Google Scholar · View at Scopus
  3. J. Barr, G. L. Fraser, K. R. N. Puntillo et al., “Clinical practice guidelines for the management of pain, agitation, and delirium in adult patients in the intensive care unit,” Critical Care Medicine, vol. 41, no. 1, pp. 263–306, 2013. View at Google Scholar
  4. S. Jaber, G. Chanques, C. Altairac et al., “A prospective study of agitation in a medical-surgical ICU: incidence, risk factors, and outcomes,” Chest, vol. 128, no. 4, pp. 2749–2757, 2005. View at Publisher · View at Google Scholar · View at Scopus
  5. L. J. Schep, K. Knudsen, R. J. Slaughter, J. A. Vale, and B. Mégarbane, “The clinical toxicology of gamma-hydroxybutyrate, gamma-butyrolactone and 1,4-butanediol,” Clinical Toxicology, vol. 50, no. 6, pp. 458–470, 2012. View at Publisher · View at Google Scholar · View at Scopus
  6. E. A. Ross, G. M. Reisfield, M. C. Watson, C. W. Chronister, and B. A. Goldberger, “Psychoactive “bath salts” intoxication with methylenedioxypyrovalerone,” The American Journal of Medicine, vol. 125, no. 9, pp. 854–858, 2012. View at Publisher · View at Google Scholar · View at Scopus
  7. C. Sessler, R. Riker, and M. Ramsay, “Evaluating and monitoring sedation, arousal, and agitation in the ICU,” Seminars in Respiratory and Critical Care Medicine, vol. 34, no. 2, pp. 169–178, 2013. View at Publisher · View at Google Scholar · View at Scopus
  8. A. Roy, I. Banerjee, and S. Tripathi, “Clinico-epidemiological profile of poisoned patients in emergency department: a two and half year's single hospital experience,” International Journal of Critical Illness and Injury Science, vol. 4, no. 1, pp. 14–17, 2014. View at Google Scholar
  9. L. J. Schep, R. J. Slaughter, and D. M. G. Beasley, “The clinical toxicology of metamfetamine,” Clinical Toxicology, vol. 48, no. 7, pp. 675–694, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. S. H. L. Thomas, “Antihistamine poisoning,” Medicine, vol. 35, no. 11, pp. 592–593, 2007. View at Publisher · View at Google Scholar · View at Scopus
  11. C. F. Chong and T. L. Wang, “An unusual presentation of baclofen overdose,” Emergency Medicine Journal, vol. 22, no. 9, pp. 673–674, 2005. View at Publisher · View at Google Scholar · View at Scopus
  12. S. L. Hail, A. Obafemi, and K. C. Kleinschmidt, “Successful management of olanzapine-induced anticholinergic agitation and delirium with a continuous intravenous infusion of physostigmine in a pediatric patient,” Clinical Toxicology, vol. 51, no. 3, pp. 162–166, 2013. View at Publisher · View at Google Scholar · View at Scopus
  13. L. L. Marín, J. J. García-Peñas, J. L. Herguedas et al., “Phenytoin-induced visual disturbances mimicking Delirium Tremens in a child,” European Journal of Paediatric Neurology, vol. 14, no. 5, pp. 460–463, 2010. View at Publisher · View at Google Scholar · View at Scopus
  14. B. L. Amann, R. Wesuls, R. Landin Romero, and H. Grunze, “De-escalation and atypical antipsychotics in the treatment of acute mania,” Fortschritte der Neurologie Psychiatrie, vol. 81, no. 1, pp. S9–S16, 2013. View at Publisher · View at Google Scholar · View at Scopus
  15. T. Declercq, M. Petrovic, M. Azermai et al., “Withdrawal versus continuation of chronic antipsychotic drugs for behavioural and psychological symptoms in older people with dementia,” The Cochrane Database of Systematic Reviews, vol. 3, Article ID CD007726, 2013. View at Publisher · View at Google Scholar · View at Scopus
  16. E. Childs and H. De Wit, “Hormonal, cardiovascular, and subjective responses to acute stress in smokers,” Psychopharmacology, vol. 203, no. 1, pp. 1–12, 2009. View at Publisher · View at Google Scholar · View at Scopus
  17. J. P. Daly and J. P. Caplan, “A naturalistic on-off-on trial of dextromethorphan/quinidine for agitation associated with cerebellar injury,” Psychosomatics, vol. 53, no. 5, pp. 470–473, 2012. View at Publisher · View at Google Scholar · View at Scopus
  18. D. J. Roberts, B. Haroon, and R. I. Hall, “Sedation for critically ill or injured adults in the intensive care unit: a shifting paradigm,” Drugs, vol. 72, no. 14, pp. 1881–1916, 2012. View at Publisher · View at Google Scholar · View at Scopus
  19. S. Grossman, D. Labedzki, R. Butcher, and L. Dellea, “Definition and management of anxiety, agitation, and confusion in ICUs.,” NursingConnections, vol. 9, no. 2, pp. 49–55, 1996. View at Google Scholar · View at Scopus
  20. M. A. Benítez-Rosario, M. Castillo-Padrós, B. Garrido-Bernet, T. González-Guillermo, L. P. Martínez-Castillo, and A. González, “Appropriateness and reliability testing of the modified richmond agitation-sedation scale in spanish patients with advanced cancer,” Journal of Pain and Symptom Management, vol. 45, no. 6, pp. 1112–1119, 2013. View at Publisher · View at Google Scholar · View at Scopus
  21. J. Farkas, Z. Németh, R. Urbán et al., “The epidemiological, etiological and motivational aspects of alcohol use and binge drinking: literature review,” Psychiatria Hungarica, vol. 27, no. 5, pp. 335–349, 2012. View at Google Scholar · View at Scopus
  22. J. C. Woods, L. C. Mion, J. T. Connor et al., “Severe agitation among ventilated medical intensive care unit patients: frequency, characteristics and outcomes,” Intensive Care Medicine, vol. 30, no. 6, pp. 1066–1072, 2004. View at Publisher · View at Google Scholar · View at Scopus
  23. K. Nasseri, B. Ahsan, F. Farhadifar, and S. Shami, “Shortening anesthesia duration does not affect severity of withdrawal syndrome in patients undergoing ultra rapid opioid detoxification,” Acta Medica Iranica, vol. 48, no. 1, pp. 27–32, 2010. View at Google Scholar · View at Scopus
  24. B. Groszek, J. Pach, and M. Kała, “Use of naloxone in acute poisoning with opiates in substance dependent persons,” Przegla̧d Lekarski, vol. 54, no. 6, pp. 426–429, 1997. View at Google Scholar · View at Scopus
  25. M. Wisniewski, M. Lukasik-Glebocka, and J. S. Anand, “Acute topiramate overdose—clinical manifestations,” Clinical toxicology (Philadelphia, Pa.), vol. 47, no. 4, pp. 317–320, 2009. View at Google Scholar
  26. E. N. Adams, A. Marks, and M. H. Lizer, “Carbamazepine-induced hyperammonemia,” The American Journal of Health-System Pharmacy, vol. 66, no. 16, pp. 1468–1470, 2009. View at Publisher · View at Google Scholar · View at Scopus
  27. H. Hassanian-Moghaddam and A. Shahbazi, “Gastric ventilation: a new approach to metal phosphide fumigant ingestion,” Clinical Toxicology, vol. 50, no. 5, pp. 435–437, 2012. View at Publisher · View at Google Scholar · View at Scopus
  28. N. Eizadi-Mood, K. Montazeri, and M. D. Dastjerdi, “Evaluation of cardiovascular manifestations in Benzodiazepine poisoning,” Iranian Journal of Toxicology, pp. 373–375, 2011. View at Google Scholar